Alert archive / Ohio / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 165, NWS Pittsburgh, PA

July 16, 20217 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 16, 2021, 2:57 PM EDT for 7 counties in Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 2:57 PM EDT (18:57 UTC)
Expired
Jul 16, 2021, 3:45 PM EDT
In force
48 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Belmont County, OH, Carroll County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Muskingum County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 108 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

326 
WUUS51 KPBZ 161857
SVRPBZ
OHC013-019-031-059-067-119-157-161945-
/O.NEW.KPBZ.SV.W.0165.210716T1857Z-210716T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
257 PM EDT Fri Jul 16 2021

The National Weather Service in Pittsburgh has issued a

* Severe Thunderstorm Warning for...
  Western Harrison County in east central Ohio...
  Northern Guernsey County in east central Ohio...
  Southeastern Coshocton County in east central Ohio...
  Northeastern Muskingum County in east central Ohio...
  South central Carroll County in east central Ohio...
  Northwestern Belmont County in east central Ohio...
  Southeastern Tuscarawas County in east central Ohio...

* Until 345 PM EDT.

* At 257 PM EDT, a severe thunderstorm was located near
  Newcomerstown, or 11 miles east of Coshocton, moving east at 45
  mph.

  HAZARD...Wind gusts to 60 mph.

  SOURCE...Radar.

  IMPACT...Expect damage to trees and power lines, resulting in some 
           power outages.

* Locations impacted include...
  Cambridge...                      Cadiz...
  Freeport...                       Newcomerstown...
  Gnadenhutten...                   Antrim...
  Flushing...                       Scio...
  Port Washington...                Holloway...
  Morristown...                     Old Washington...

This includes the following highways...
  Interstate 70 in Ohio between mile markers 190 and 208.
  Interstate 77 in Ohio between mile markers 48 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 4005 8176 4026 8176 4045 8108 4023 8102
      4003 8106
TIME...MOT...LOC 1857Z 253DEG 38KT 4020 8164 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
805 
WWUS51 KPBZ 161915
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
315 PM EDT Fri Jul 16 2021

OHC013-019-031-059-067-119-157-161945-
/O.CON.KPBZ.SV.W.0165.000000T0000Z-210716T1945Z/
Harrison OH-Guernsey OH-Coshocton OH-Muskingum OH-Carroll OH-
Belmont OH-Tuscarawas OH-
315 PM EDT Fri Jul 16 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN HARRISON...NORTHERN GUERNSEY...SOUTHEASTERN COSHOCTON...
NORTHEASTERN MUSKINGUM...SOUTH CENTRAL CARROLL...NORTHWESTERN BELMONT
AND SOUTHEASTERN TUSCARAWAS COUNTIES...

At 315 PM EDT, a severe thunderstorm was located 7 miles northwest of
Freeport, moving east at 45 mph.

HAZARD...Wind gusts to 60 mph.

SOURCE...Radar.

IMPACT...Expect damage to trees and power lines, resulting in some 
         power outages.

Locations impacted include...
Cadiz...                          Freeport...
Newcomerstown...                  Gnadenhutten...
Antrim...                         Flushing...
Scio...                           Port Washington...
Holloway...                       Morristown...
Plainfield...                     Gilmore...

This includes the following highways...
  Interstate 70 in Ohio between mile markers 192 and 208.
  Interstate 77 in Ohio between mile markers 49 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 4007 8175 4026 8176 4045 8108 4023 8102
      4003 8106
TIME...MOT...LOC 1915Z 253DEG 38KT 4026 8139 

HAIL...<.75IN
WIND...60MPH
 
$$
866 
WWUS51 KPBZ 161926
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
326 PM EDT Fri Jul 16 2021

OHC119-161936-
/O.CAN.KPBZ.SV.W.0165.000000T0000Z-210716T1945Z/
Muskingum OH-
326 PM EDT Fri Jul 16 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSKINGUM COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4010 8160 4029 8162 4045 8108 4023 8102
      4013 8104
TIME...MOT...LOC 1926Z 253DEG 38KT 4029 8124 

$$

OHC013-019-031-059-067-157-161945-
/O.CON.KPBZ.SV.W.0165.000000T0000Z-210716T1945Z/
Harrison OH-Guernsey OH-Coshocton OH-Carroll OH-Belmont OH-
Tuscarawas OH-
326 PM EDT Fri Jul 16 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN HARRISON...NORTHEASTERN GUERNSEY...EASTERN COSHOCTON...
SOUTH CENTRAL CARROLL...NORTHWESTERN BELMONT AND SOUTHEASTERN
TUSCARAWAS COUNTIES...

At 326 PM EDT, a severe thunderstorm was located near Freeport,
moving east at 45 mph.

HAZARD...Wind gusts to 60 mph.

SOURCE...Radar.

IMPACT...Expect damage to trees and power lines, resulting in some 
         power outages.

Locations impacted include...
Cadiz...                          Freeport...
Newcomerstown...                  Antrim...
Flushing...                       Scio...
Holloway...                       Gilmore...
Tippecanoe...                     Piedmont...
Stillwater...                     Deersville...

This includes Interstate 77 in Ohio between mile markers 52 and 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 4010 8160 4029 8162 4045 8108 4023 8102
      4013 8104
TIME...MOT...LOC 1926Z 253DEG 38KT 4029 8124 

HAIL...<.75IN
WIND...60MPH
 
$$
929 
WWUS51 KPBZ 161944
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
344 PM EDT Fri Jul 16 2021

OHC013-019-031-059-067-157-161954-
/O.EXP.KPBZ.SV.W.0165.000000T0000Z-210716T1945Z/
Harrison OH-Guernsey OH-Coshocton OH-Carroll OH-Belmont OH-
Tuscarawas OH-
344 PM EDT Fri Jul 16 2021

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HARRISON...
NORTHEASTERN GUERNSEY...EASTERN COSHOCTON...SOUTH CENTRAL CARROLL...
NORTHWESTERN BELMONT AND SOUTHEASTERN TUSCARAWAS COUNTIES WILL EXPIRE
AT 345 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 4010 8160 4029 8162 4045 8108 4023 8102
      4013 8104
TIME...MOT...LOC 1944Z 253DEG 38KT 4034 8101 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:16 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 16, 1:16 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
116 PM EDT Fri Jul 16 2021

.SYNOPSIS...
Daily shower and thunderstorm chances will continue until high
pressure begins to build back in on Sunday. A drier pattern sets up
next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As convective temperatures are reached, shower and thunderstorm
coverage should increase/expand this aftn/eve, favoring eastern Ohio
to northwest PA given proximity of right entrance region of jet
associated with incoming trough.

Isolated storms may become severe and capable of producing damaging
winds due to some combination of moderate CAPE, modest shear (more
notable for storms north of Pittsburgh), and dry air aloft (more
notable for storms south of Pittsburgh). Localized flash flooding in
urban and/or flood prone areas could also develop, especially if
training of storms develops over eastern OH/northwest PA where winds
aloft will be fairly parallel to the sfc boundary.

The severe threat should subside tonight with the loss of
heating/instability, but storms are likely to continue mainly over
eastern OH into western PA as the frontal boundary stalls and
shortwaves continue to pivot around the slow moving upper trough.
Confidence remains too low for a watch, but there will be an
increased potential for flooding through this period as additional
rounds of storms are more likely to track over previously saturated
ground.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Showers and more localized thunderstorms will continue Saturday as
the upper trough slowly moves southeast, helping to push the sfc cold
front through the region. The lack of instability and moist mid-
levels should mitigate any severe threat despite stronger jet
support. However, flooding concerns may persist for locations with
already saturated grounds as ample moisture will remain in the
region. With fropa not expected until later in the day, temperature
should hold near seasonal averages Saturday.

Precipitation chances will lower Saturday night into Sunday morning
with fropa, as dry air/subsidence fills in its wake.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Drier and more seasonable conditions should return Sunday into Monday
under the influence of sfc high pressure, though an isolated shower
can't be ruled out as the cold core of the upper trough will sit near
the area.

Periodic precipitation chances is expected to return by mid-week as
the upper pattern will transitions to northwest flow with embedded
shortwaves over the eastern Great Lakes in response to building
central U.S. ridging.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Showers and thunderstorms, favoring eastern OH and northwest PA, will
increase in coverage this aftn/eve with passing shortwave trough.
Any thunderstorm will be capable of producing heavy rain that could
quickly lower vsbys and gusty, erratic wind.

Showers and isolated thunderstorms are expected to continue overnight
into Saturday as the upper trough and sfc cold front slowly move
southeast through the region. Outside of convection, expect
deteriorating cigs as moisture pools ahead of the front, with
improving cigs/drier conditions after fropa.

.Outlook...
VFR and mostly dry conditions are likely Sunday and Monday under the
influence of high pressure. Periodic precipitation chances are likely
thereafter.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Jul 16, 12:52 PM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1252 PM EDT Fri Jul 16 2021

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
WVZ001>004-171700-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Hancock-Brooke-Ohio-Marshall-
1252 PM EDT Fri Jul 16 2021

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms are possible this afternoon and
evening. The main threat from the storms will be damaging winds,
while heavy rainfall may lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heavy rainfall from thunderstorms may cause isolated flooding
problems through Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ023-031-073>076-WVZ012-021-509>514-171700-
Indiana-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1252 PM EDT Fri Jul 16 2021

This Hazardous Weather Outlook is for southwest Pennsylvania,
western Pennsylvania and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms are possible this afternoon and
evening. The main threat from the storms will be damaging winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms are possible Saturday afternoon and
evening. The main threat from the storms will be damaging winds,
while heavy rainfall may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 16, 1:04 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
104 PM EDT Fri Jul 16 2021

PAZ007-161745-
Mercer-
104 PM EDT Fri Jul 16 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
MERCER COUNTY...

At 103 PM EDT, a strong thunderstorm was located near Kinsman, or 9
miles northwest of Sharpsville, moving east at 30 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Hermitage...                      Sharon...
Sharpsville...                    Greenville...
Stoneboro...                      Sandy Lake...
Clark...                          Jamestown...
Fredonia...                       Jackson Center...
New Lebanon...                    Sheakleyville...

This includes Interstate 79 in Pennsylvania between mile markers 121
and 137.

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 4149 8040 4148 8037 4148 8013 4149 8012
      4149 8001 4124 8001 4124 8052 4149 8052
TIME...MOT...LOC 1703Z 258DEG 27KT 4138 8057

DJS
Special weather statement, Jul 16, 1:39 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
139 PM EDT Fri Jul 16 2021

OHZ041-161830-
Columbiana-
139 PM EDT Fri Jul 16 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
SOUTHEASTERN COLUMBIANA COUNTY...

At 139 PM EDT, a strong thunderstorm was located near Lisbon, or 10
miles northwest of Wellsville, moving east at 15 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
East Palestine...                 Calcutta...
Lisbon...                         New Waterford...
Rogers...                         Summitville...
Beaver Creek State Park...        Glenmoor...
Lake Tomahawk...

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 4088 8057 4067 8053 4064 8087 4064 8088
      4077 8088
TIME...MOT...LOC 1739Z 248DEG 14KT 4070 8082

DJS
Special weather statement, Jul 16, 2:03 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
203 PM EDT Fri Jul 16 2021

OHZ041-PAZ020-WVZ001-161845-
Columbiana-Beaver-Hancock-
203 PM EDT Fri Jul 16 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
SOUTHEASTERN COLUMBIANA...WESTERN BEAVER AND HANCOCK COUNTIES...

At 202 PM EDT, a strong thunderstorm was located near Wellsville,
moving east at 25 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
East Liverpool...                 Beaver Falls...
Wellsville...                     New Brighton...
Beaver...                         Calcutta...
Ohioville...                      Midland...
Chester...                        Industry...
Shippingport...                   Patterson Township...

This includes Interstate 376 in Pennsylvania between mile markers 32
and 44.

LAT...LON 4051 8032 4050 8033 4058 8067 4059 8070
      4059 8073 4065 8074 4067 8053 4074 8055
      4077 8029
TIME...MOT...LOC 1802Z 276DEG 22KT 4065 8066
Special weather statement, Jul 16, 2:07 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
207 PM EDT Fri Jul 16 2021

OHZ050-WVZ001-002-161845-
Jefferson-Brooke-Hancock-
207 PM EDT Fri Jul 16 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHEASTERN JEFFERSON...BROOKE AND HANCOCK COUNTIES...

At 207 PM EDT, a strong thunderstorm was located 9 miles northwest of
Wintersville, or 11 miles northwest of Steubenville, moving east at
20 mph.

Wind gusts up to 55 mph are possible with this storm.

Locations impacted include...
Weirton...                        Steubenville...
Toronto...                        New Cumberland...
Richmond...                       New Manchester...
Empire...                         Stratton...
Tomlinson Run State Park...

LAT...LON 4043 8086 4052 8086 4055 8058 4037 8057
TIME...MOT...LOC 1807Z 271DEG 18KT 4048 8082
Special weather statement, Jul 16, 2:41 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
241 PM EDT Fri Jul 16 2021

OHZ050-PAZ029-WVZ001-002-161930-
Jefferson-Washington-Brooke-Hancock-
241 PM EDT Fri Jul 16 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
EAST CENTRAL JEFFERSON...NORTHWESTERN WASHINGTON...BROOKE AND HANCOCK
COUNTIES...

At 241 PM EDT, a strong thunderstorm was located over Wintersville,
or near Steubenville, moving east at 25 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Weirton...                        Steubenville...
Wellsburg...                      Toronto...
Wintersville...                   Mingo Junction...
Follansbee...                     Hooverson Heights...
Richmond...                       New Alexandria...
Bloomingdale...                   Brentwood...

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 4030 8083 4043 8081 4047 8040 4029 8040
TIME...MOT...LOC 1841Z 266DEG 20KT 4038 8073
Local storm report, Jul 16, 2:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT FRI JUL 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     BEAVER                  40.69N  80.31W
07/16/2021                   BEAVER             PA   911 CALL CENTER

            NUMEROUS REPORTS OF DOWNED TREES AND POWER LINES.

&&

EVENT NUMBER PBZ2101976

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:39 PM EDTSpecial Weather StatementPBZColumbiana51 min
Jul 16, 2:07 PM EDTSpecial Weather StatementPBZJefferson38 min
Jul 16, 2:27 PM EDTSevere Thunderstorm WarningPBZColumbiana48 min
Jul 16, 2:41 PM EDTSpecial Weather StatementPBZJefferson49 min
Jul 16, 3:04 PM EDTSpecial Weather StatementPBZMonroe26 min
Jul 16, 4:26 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum49 min
Jul 16, 4:36 PM EDTSevere Thunderstorm WarningPBZCoshocton24 min
Jul 16, 4:47 PM EDTSevere Thunderstorm WarningPBZMonroe28 min
Jul 16, 5:08 PM EDTSevere Thunderstorm WarningPBZBelmont, Coshocton, Guernsey, Harrison, Tuscarawas37 min
Jul 16, 5:45 PM EDTSpecial Weather StatementPBZCarroll, Harrison, Tuscarawas45 min
Jul 16, 6:13 PM EDTSpecial Weather StatementPBZJefferson47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.